Colorado, 2011

High Wind in Colorado, April 14 to 15, 2011

April 14 to 15, 2011 · NWS BOU · 1 event in 1 county or zone

High winds developed along Interstate 70 near Cedar Point where several gusts to 58 mph were observed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

High winds developed along Interstate 70 near Cedar Point where several gusts to 58 mph were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 14, 2:05 PM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 2:05 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT THU APR 14 2011

.SHORT TERM...RATHER STRENOUS SHIFT WITH MOSTLY SNOW ACROSS
PLAINS...WITH SOME MIX OF RAIN FAR NORTHEAST CORNER. SOME LIGHT SNOW
CONTINUING ACROSS MOUNTAINS...MAINLY ALONG CONTINENTAL DIVIDE.
UPPER LOW WRAPPED NICELY IN SOUTHWEST KANSAS WITH QUITE A BIT OF
MOISTURE/PRECIPITATION OVER NORTHEAST CORNER. RADAR ALSO SHOWING
SOME PRECIPITATION OVER NORTHERN WELD AND NORTHEAST LARIMER
COUNTIES. WITH EARLIER REPORTS OF MODERATE SNOW ACROSS WASHINGTON
AND SOUTHERN LOGAN COUNTIES...NEEDED TO ISSUE WINTER WEATHER
ADVISORY FOR NORTHEAST CORNER UNTIL 02Z THIS EVENING. THIS TIMING
STILL ON TRACK AS UPPER LOW SHIFTS INTO CENTRAL KANSAS DURING THE
EVENING AND DRIER AIR WORKS INTO REGION. SNOW SHOWERS ACROSS
MOUNTAINS WILL ALSO BE ON THE DECREASE DURING THE EVENING AS THE
MOISTURE DECREASES AND SUBSIDENCE MOVES ACROSS CFWA. BY MIDNIGHT...
DRIER SUBSIDENT AIRMASS TO BE ACROSS MUCH OF AREA...WILL KEEP SOME
SNOW SHOWERS GOING FAR NORTHEAST CORNER. OTHER WEATHER ELEMENT OF
CONCERN IS THE WIND. MODELS SHOW TIGHTENING NORTHWEST GRADIENT
ACROSS NORTHEAST CORNER TONIGHT IN RESPONSE TO EXITING UPPER LOW
BEGING REPLACED WITH STRONG SUBSIDENCE. LATEST RUC INDICATING 50 KTS
ROUGHLY 1000 FEET ABOVE SURFACE IN THIS AREA THROUGH 06Z...WHICH
BOTH NAM AND GFS SHOW THROUGH MUCH OF THE DAY FRIDAY. WITH STRONG
SUBSIDENCE EXPECTED OVERNIGHT AND MOST OF FRIDAY...HIGH WIND WARNING
WHICH WAS ISSUED EARLIER FOR NORTHEAST CORNER (6PM THIS EVENING
THROUGH 6PM FRIDAY) STILL LOOKING ON TRACK. GRADIENT DECREASES
SLIGHTLY AFTER 21Z FRIDAY...SO WARNING MAY NOT BE NEEDED INTO FRIDAY
EVENING. FURTHER WEST...LESS WIND TO CONTEND WITH THOUGH COULD SEE
GUSTS THIS EVENING AND AGAIN FRIDAY AFTERNOON. OTHERWISE...WITH
DRIER SUBSIDENT AIRMASS IN PLACE FRIDAY...NOT EXPECTING ANY
PRECIPITATION. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE
SHOWING FRIDAY'S HIGHS REBOUNDING INTO THE 50S ACROSS PLAINS. FOR
THE MOST PART THIS LOOKS ON TRACK...BUT WILL LOWER THE HIGHS A BIT
ACROSS NORTHEAST CORNER WHERE THERE MAY STILL BE SOME SNOW ON
GROUND. ALSO LOWERED HIGHS ALONG FOOTHILLS WHERE THERE WAS QUITE A
BIT OF SNOW.

.LONG TERM...WINDS WILL DECREASE EARLY FRIDAY EVENING AS SURFACE
PRESSURE GRADIENT DECREASES WITH HIGH PRESSURE BUILDING ACROSS THE
STATE.  BY SATURDAY...AN UPPER LEVEL SPEED MAX WILL MOVE TOWARD THE
COLORADO AND WYOMING BORDER WITH AN INCREASE IN MID LEVEL MOISTURE.
THIS SHOULD BE ENOUGH TO KEEP THE CHANCE OF SHOWERS IN THE FORECAST
IN THE HIGH COUNTRY...WHILE THE INCREASING WESTERLY DOWNSLOPE
WARMING WILL PUSH TEMPERATURES ON THE PLAINS CLOSE TO 70F.  SIMILAR
WEATHER CONDITIONS CAN BE EXPECTED THROUGH SUNDAY...WITH JUST A
SLIGHT CHANCE OF SHOWERS MOVING ACROSS THE PLAINS IN THE AFTERNOON
AS INSTABILITY INCREASES.  NONETHELESS...THE INSTABILITY DOES NOT
LOOK IMPRESSIVE AT THIS TIME...BUT WE WILL KEEP A SLIGHT CHANCE OF
THUNDER IN FOR NOW TO MAINTAIN CONSISTENCY.

FOR MONDAY INTO TUESDAY...THE MEDIUM RANGE MODELS HAVE REASONABLE
AGREEMENT OF AT LEAST A WEAK SHORT WAVE MOVING ACROSS COLORADO.  IN
ADDITION...THERE IS ALSO GOOD AGREEMENT OF A COLD FRONT DROPPING
ACROSS THE PLAINS.  THIS SHOULD SET THE STAGE FOR ANOTHER
PRECIPITATION EVENT...WITH TEMPERATURES TURNING COLD ENOUGH BY
TUESDAY MORNING TO MENTION A RAIN/SNOW MIX DOWN ONTO THE PLAINS. WE
HAVE INCREASED THE PRECIP CHANCES SLIGHTLY BASED ON THIS
AGREEMENT...AND ALSO LOWERED HIGH TEMPERATURES FOR TUESDAY.

AFTER THAT SYSTEM...MODEL TIMING BECOMES MORE UNCERTAIN.  WE WILL
LEAN TOWARD A CHANCE OF SHOWERS EACH DAY ALONG WITH NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES WITH SOMEWHAT OF AN UNSETTLED WEATHER
PATTERN PROJECTED.

&&

.AVIATION...SNOW HAS COME TO AN END...NOT EXPECTING REDEVELOPMENT.
LOW MVFR CEILINGS HAVE DISSIPATED...THOUGH SOME SCATTERED BASES
AROUND 1000 TO 2000 FEET AGL STILL FLOATING AROUND. SHOULD SEE VFR
CONDITIONS PREVAILING THOUGH FRIDAY AS DRIER AIR CONTINUES TO WORK
INTO REGION. NORTHWEST DOWNSLOPE WINDS TO PREVAIL THROUGH FRIDAY...
THOUGH THE STRONGEST WINDS WILL REMAIN EAST OF THE DENVER AREA.
COULD STILL SEE SOME GUSTS TO 30 KTS THIS EVENING...THEN AGAIN
AFTER 18Z FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FOR THE
NORTHEAST CORNER THROUGH 8PM MDT TONIGHT...ZONES 48 THROUGH 51.

HIGH WIND WARNING PORTIONS OF NORTHEAST PLAINS FROM 6M MDT TONIGHT
TO 6PM MDT FRIDAY...ZONES 42..44..48 THROUGH 51.

&&

D-L/BARJENBRUCH
Hazardous weather outlook, Apr 14, 10:33 AM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1133 AM MDT THU APR 14 2011

COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1133 AM MDT THU APR 14 2011

...HIGH WIND WARNING FROM 6PM MDT THIS EVENING THOUGH 6PM MDT FRIDAY
EVENING FOR AREAS NORTHEAST OF A BRIGGSDALE TO FORT MORGAN TO LIMON
LINE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE ON THE DECREASE ACROSS THE MOUNTAINS...
FOOTHILLS AND THE URBAN CORRIDOR THIS AFTERNOON WHILE CONTINUING
OVER THE NORTHEAST PLAINS. SOME RAIN SHOWERS WILL BE MIXED WITH THE
SNOW. ADDITIONAL ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED...
WITH LOCAL ACCUMULATIONS OF UP TO 6 INCHES POSSIBLE OVER PORTIONS OF
WASHINGTON COUNTY. THE SHOWERS WILL BE ENDING FROM WEST TO EAST
AFTER MIDNIGHT.

NORTHWEST WINDS WILL BE ON THE INCREASE ACROSS THE AREA THIS
AFTERNOON...CONTINUING OVERNIGHT. THE STRONGEST WINDS WILL OCCUR
NORTHEAST OF A BRIGGSDALE TO FORT MORGAN TO LIMON LINE TONIGHT WHERE
SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE COMMON.

A STRONG STORM SYSTEM MOVING ACROSS THE AREA WILL BE RESPONSIBLE FOR
THE RAIN...SNOW AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO
FRIDAY.  WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON...WITH GUSTS
AROUND 60 MPH IN AREAS ALONG AND EAST OF A LINE FROM BRIGGSDALE TO
FORT MORGAN AND LIMON.  CLOSER TO THE FRONT RANGE INCLUDING
DENVER...BOULDER...AND FORT COLLINS...LOOK FOR SOMEWHAT LIGHTER
WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH.

FOR SUNDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL BE
OVER THE REGION WITH CHANCE OF SNOW IN THE MOUNTAINS EACH DAY.  AT
LOWER ELEVATIONS THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING WITH A BETTER CHANCE OF RAIN AND A FEW
THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT.  ANOTHER SYSTEM MAY
BRING ANOTHER ROUND OF RAIN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF ACCUMULATING SNOWFALL OR STRONG WIND GUSTS
IN EXCESS OF 50 MPH WILL BE APPRECIATED.

D-L/BARJENBRUCH

In the hours before

Local storm report, Apr 14, 11:38 AM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1238 PM MDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             ARICKAREE SCHOOL        39.75N 103.03W
04/14/2011  M4.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0910 AM     SNOW             3 N BAILEY              39.45N 105.46W
04/14/2011  M3.6 INCH        PARK               CO   TRAINED SPOTTER

            TOP OF CROW HILL

0900 AM     SNOW             SE FAIRPLAY             39.22N 105.99W
04/14/2011  M2.0 INCH        PARK               CO   TRAINED SPOTTER

0845 AM     HEAVY SNOW       5 NW IDAHO SPRINGS      39.79N 105.58W
04/14/2011  M12.7 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0825 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
04/14/2011  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0825 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0825 AM     SNOW             2 SSE TABERNASH         39.95N 105.84W
04/14/2011  M5.0 INCH        GRAND              CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       NW GEORGETOWN           39.72N 105.70W
04/14/2011  M10.6 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       1 ENE WINTER PARK       39.89N 105.76W
04/14/2011  M6.0 INCH        GRAND              CO   TRAINED SPOTTER

0800 AM     SNOW             12 SE JEFFERSON         39.26N 105.64W
04/14/2011  M1.5 INCH        PARK               CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       4 E PINECLIFFE          39.94N 105.35W
04/14/2011  E8.0 INCH        BOULDER            CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       1 NW NEDERLAND          39.97N 105.52W
04/14/2011  M14.2 INCH       BOULDER            CO   TRAINED SPOTTER

0730 AM     SNOW             LITTLETON               39.59N 105.01W
04/14/2011  M1.3 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0730 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
04/14/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0710 AM     SNOW             3 N CONIFER             39.57N 105.31W
04/14/2011  M5.2 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
04/14/2011  M3.6 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             NNW GREEN MOUNTAIN RESE 39.88N 106.33W
04/14/2011  M1.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             BROOMFIELD              39.94N 105.06W
04/14/2011  E2.0 INCH        BROOMFIELD         CO   TRAINED SPOTTER

0700 AM     SNOW             2 SW BOULDER            40.01N 105.28W
04/14/2011  M2.5 INCH        BOULDER            CO   NWS EMPLOYEE

            DAVID SKAGGS RESEARCH CENTER

0700 AM     SNOW             7 W RUSTIC              40.70N 105.71W
04/14/2011  M4.7 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             EVERGREEN               39.63N 105.34W
04/14/2011  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             5 N BAILEY              39.47N 105.47W
04/14/2011  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             8 NNW FOUR CORNERS      40.97N 106.00W
04/14/2011  M5.5 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       ASPEN SPRINGS           39.83N 105.48W
04/14/2011  M19.0 INCH       GILPIN             CO   AMATEUR RADIO

0700 AM     HEAVY SNOW       ESE ESTES PARK          40.37N 105.51W
04/14/2011  M11.5 INCH       LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             ENE DILLON              39.63N 106.04W
04/14/2011  M1.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       NEDERLAND               39.96N 105.50W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M15.5 INCH       BOULDER            CO   TRAINED SPOTTER

0645 AM     HEAVY SNOW       1 S ESTES PARK          40.36N 105.52W
04/14/2011  M11.2 INCH       LARIMER            CO   TRAINED SPOTTER

0635 AM     HEAVY SNOW       NNW ASPEN SPRINGS       39.84N 105.48W
04/14/2011  M13.7 INCH       GILPIN             CO   TRAINED SPOTTER

0600 AM     SNOW             2 N LOVELAND            40.45N 105.07W
04/14/2011  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

&&

JK
Local storm report, Apr 14, 12:31 PM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             4 SSE PINECLIFFE        39.88N 105.39W
04/14/2011  M15.5 INCH       JEFFERSON          CO   TRAINED SPOTTER

            COAL CREEK CANYON

1230 PM     SNOW             ARICKAREE SCHOOL        39.75N 103.03W
04/14/2011  M4.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0910 AM     SNOW             3 N BAILEY              39.45N 105.46W
04/14/2011  M3.6 INCH        PARK               CO   TRAINED SPOTTER

            TOP OF CROW HILL

0900 AM     SNOW             SE FAIRPLAY             39.22N 105.99W
04/14/2011  M2.0 INCH        PARK               CO   TRAINED SPOTTER

0845 AM     HEAVY SNOW       5 NW IDAHO SPRINGS      39.79N 105.58W
04/14/2011  M12.7 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0825 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0825 AM     SNOW             2 SSE TABERNASH         39.95N 105.84W
04/14/2011  M5.0 INCH        GRAND              CO   TRAINED SPOTTER

0825 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
04/14/2011  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       NW GEORGETOWN           39.72N 105.70W
04/14/2011  M10.6 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0800 AM     SNOW             12 SE JEFFERSON         39.26N 105.64W
04/14/2011  M1.5 INCH        PARK               CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       1 ENE WINTER PARK       39.89N 105.76W
04/14/2011  M6.0 INCH        GRAND              CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       1 NW NEDERLAND          39.97N 105.52W
04/14/2011  M14.2 INCH       BOULDER            CO   TRAINED SPOTTER

0730 AM     SNOW             LITTLETON               39.59N 105.01W
04/14/2011  M1.3 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0730 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
04/14/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       4 E PINECLIFFE          39.94N 105.35W
04/14/2011  E8.0 INCH        BOULDER            CO   TRAINED SPOTTER

0710 AM     SNOW             3 N CONIFER             39.57N 105.31W
04/14/2011  M5.2 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       ASPEN SPRINGS           39.83N 105.48W
04/14/2011  M19.0 INCH       GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             ENE DILLON              39.63N 106.04W
04/14/2011  M1.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       ESE ESTES PARK          40.37N 105.51W
04/14/2011  M11.5 INCH       LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
04/14/2011  M3.6 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             8 NNW FOUR CORNERS      40.97N 106.00W
04/14/2011  M5.5 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             5 N BAILEY              39.47N 105.47W
04/14/2011  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             EVERGREEN               39.63N 105.34W
04/14/2011  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             7 W RUSTIC              40.70N 105.71W
04/14/2011  M4.7 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             2 SW BOULDER            40.01N 105.28W
04/14/2011  M2.5 INCH        BOULDER            CO   NWS EMPLOYEE

            DAVID SKAGGS RESEARCH CENTER

0700 AM     SNOW             BROOMFIELD              39.94N 105.06W
04/14/2011  E2.0 INCH        BROOMFIELD         CO   TRAINED SPOTTER

0700 AM     SNOW             NNW GREEN MOUNTAIN RESE 39.88N 106.33W
04/14/2011  M1.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M15.5 INCH       BOULDER            CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       NEDERLAND               39.96N 105.50W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0645 AM     HEAVY SNOW       1 S ESTES PARK          40.36N 105.52W
04/14/2011  M11.2 INCH       LARIMER            CO   TRAINED SPOTTER

0635 AM     HEAVY SNOW       NNW ASPEN SPRINGS       39.84N 105.48W
04/14/2011  M13.7 INCH       GILPIN             CO   TRAINED SPOTTER

0600 AM     SNOW             2 N LOVELAND            40.45N 105.07W
04/14/2011  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

&&

JK
Local storm report, Apr 14, 12:33 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
133 PM MDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     SNOW             4 N LOVELAND            40.48N 105.07W
04/14/2011  M1.3 INCH        LARIMER            CO   TRAINED SPOTTER

0130 PM     HEAVY SNOW       4 SSE PINECLIFFE        39.88N 105.39W
04/14/2011  M15.5 INCH       JEFFERSON          CO   TRAINED SPOTTER

            COAL CREEK CANYON

1230 PM     SNOW             ARICKAREE SCHOOL        39.75N 103.03W
04/14/2011  M4.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0910 AM     SNOW             3 N BAILEY              39.45N 105.46W
04/14/2011  M3.6 INCH        PARK               CO   TRAINED SPOTTER

            TOP OF CROW HILL

0900 AM     SNOW             SE FAIRPLAY             39.22N 105.99W
04/14/2011  M2.0 INCH        PARK               CO   TRAINED SPOTTER

0845 AM     HEAVY SNOW       5 NW IDAHO SPRINGS      39.79N 105.58W
04/14/2011  M12.7 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0825 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
04/14/2011  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0825 AM     SNOW             2 SSE TABERNASH         39.95N 105.84W
04/14/2011  M5.0 INCH        GRAND              CO   TRAINED SPOTTER

0825 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       1 ENE WINTER PARK       39.89N 105.76W
04/14/2011  M6.0 INCH        GRAND              CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       NW GEORGETOWN           39.72N 105.70W
04/14/2011  M10.6 INCH       CLEAR CREEK        CO   TRAINED SPOTTER

0800 AM     SNOW             12 SE JEFFERSON         39.26N 105.64W
04/14/2011  M1.5 INCH        PARK               CO   TRAINED SPOTTER

0730 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
04/14/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       4 E PINECLIFFE          39.94N 105.35W
04/14/2011  E8.0 INCH        BOULDER            CO   TRAINED SPOTTER

0730 AM     HEAVY SNOW       1 NW NEDERLAND          39.97N 105.52W
04/14/2011  M14.2 INCH       BOULDER            CO   TRAINED SPOTTER

0730 AM     SNOW             LITTLETON               39.59N 105.01W
04/14/2011  M1.3 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0710 AM     SNOW             3 N CONIFER             39.57N 105.31W
04/14/2011  M5.2 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             ENE DILLON              39.63N 106.04W
04/14/2011  M1.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       ASPEN SPRINGS           39.83N 105.48W
04/14/2011  M19.0 INCH       GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             NNW GREEN MOUNTAIN RESE 39.88N 106.33W
04/14/2011  M1.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             BROOMFIELD              39.94N 105.06W
04/14/2011  E2.0 INCH        BROOMFIELD         CO   TRAINED SPOTTER

0700 AM     SNOW             2 SW BOULDER            40.01N 105.28W
04/14/2011  M2.5 INCH        BOULDER            CO   NWS EMPLOYEE

            DAVID SKAGGS RESEARCH CENTER

0700 AM     SNOW             7 W RUSTIC              40.70N 105.71W
04/14/2011  M4.7 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             EVERGREEN               39.63N 105.34W
04/14/2011  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             5 N BAILEY              39.47N 105.47W
04/14/2011  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             8 NNW FOUR CORNERS      40.97N 106.00W
04/14/2011  M5.5 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
04/14/2011  M3.6 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       ESE ESTES PARK          40.37N 105.51W
04/14/2011  M11.5 INCH       LARIMER            CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       4 ENE NEDERLAND         39.99N 105.45W
04/14/2011  M15.5 INCH       BOULDER            CO   TRAINED SPOTTER

0650 AM     HEAVY SNOW       NEDERLAND               39.96N 105.50W
04/14/2011  M16.0 INCH       BOULDER            CO   TRAINED SPOTTER

0645 AM     HEAVY SNOW       1 S ESTES PARK          40.36N 105.52W
04/14/2011  M11.2 INCH       LARIMER            CO   TRAINED SPOTTER

0635 AM     HEAVY SNOW       NNW ASPEN SPRINGS       39.84N 105.48W
04/14/2011  M13.7 INCH       GILPIN             CO   TRAINED SPOTTER

0600 AM     SNOW             2 N LOVELAND            40.45N 105.07W
04/14/2011  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

&&

JK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
April 14, 5:10 PM MST to April 15, 12:33 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302975.